Alert archive / Kentucky / Flash Flood Warnings in 2016
Flash Flood Warning 66, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 29, 2016, 8:31 AM CDT for Todd County, Kentucky. It was in force for 119 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2016, 8:31 AM CDT (13:31 UTC)
- Expired
- Jul 29, 2016, 10:30 AM CDT
- In force
- 119 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Todd County, KY
The radar
The Ft Campbell radar (KHPX), 26 km from the middle of the area, began a volume at 13:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 8:39 AM CDT | FLASH FLOOD | 3 Se Allegre, KY | WATER OVER KY 171...GREENFIELD ROAD...LIBERTY ROAD AND HIGHLAND LICK ROAD |
| Jul 29, 9:14 AM CDT | FLASH FLOOD | Sharon Grove, KY | SOME ROADS STILL WATER COVERED IN SHARON GROVE AREA...DEBRIS ON ROADS ACROSS NORTH TODD COUNTY |
| Jul 29, 9:29 AM CDT | FLASH FLOOD | Sharon Grove, KY | MULTIPLE STATE AND COUNTY ROADS REMAIN UNDER WATER IN THE SHARON GROVE AND PEA RIDGE AREAS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 777 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
229
WGUS53 KPAH 291331
FFWPAH
KYC219-291530-
/O.NEW.KPAH.FF.W.0066.160729T1331Z-160729T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
831 AM CDT FRI JUL 29 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
TODD COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 1030 AM CDT
* AT 830 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
THUNDERSTORMS PRODUCING HEAVY RAIN AND FLOODING ACROSS THE WARNED
AREA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ELKTON...CLIFTY...ALLEGRE AND EVERETT.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO ARE POSSIBLE IN THE WARNED
AREA.
LAT...LON 3679 8731 3704 8727 3705 8726 3707 8726
3706 8724 3705 8725 3704 8725 3704 8712
3706 8705 3679 8706 3677 8705
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 2:24 AM CDT, 6 hours 7 minutes earlier.
Area forecast discussion, Jul 29, 2:24 AM CDT, 6 hours 7 minutes before
Area Forecast Discussion National Weather Service Paducah KY 224 AM CDT FRI JUL 29 2016 .SHORT TERM...(Today through Sunday night) Issued at 210 AM CDT Fri Jul 29 2016 As a surface trof of lower pressure works across the lower Ohio valley today, it will help focus updrafts in high CAPE, diurnally charged/souped environ, for scattered showers/thunderstorms with locally heavy rains possible, and a marginal risk of svr storms. By the weekend, H5 heights start to ease back up, with surface high pressure over the Great Lakes. However, overall height falls further up the Ohio Valley, and height rises in the High Plains, means the teleconnected flow pattern will be nwlys aloft across the mid Mississippi valley, which will be an enabling flow for initiating mainly diurnal shower/storm activity. Highest pops will be around the rim of the high pressure, ie across our south and west, tapering to lowest pops north and east, closer to the surface High. Seasonal late July temps will finish out the weekend/month. .LONG TERM...(Monday through Thursday) Issued at 210 AM CDT Fri Jul 29 2016 A warmup to more extreme heat/humidity is anticipated next work week as the Height falls over the mid and upper Ohio valley shift eastward, with ridging High Plains heights working their way across the middle and upper Mississippi valley. The net result for us will thus be a building of heat/humidity with apparent temps reaching or exceeding triple digits on the daily. Accompanying the extreme heat/humidity, will be daily storm chances, esp during the charged diurnal hours of the pm-evening. Monday will be particularly wet, with good coverage of showers/storms along a warm sector developing/lifting across the area in response to surface Low pressure taking shape in the Plains states. Daily storm chances continue unabated for the remainder of the week, with high PW's offering locally heavy rain potential with any time storms. && .AVIATION... Issued at 210 AM CDT Fri Jul 29 2016 After the pre dawn patchy fog/low cigs (developing) restrictions, anticipate daylight improvement with return to VFR conditions eventually. However, daily storm chances will enhance during the peak heating hours, with vicinity storms carrying associated potential restrictions thru the evening hours. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, Jul 29, 3:36 AM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 336 AM CDT FRI JUL 29 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-301000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 336 AM CDT FRI JUL 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS TODAY AND TONIGHT WILL BE CAPABLE OF LOCALLY HEAVY DOWNPOURS. ISOLATED STRONGER STORMS MAY PRODUCE DAMAGING WIND OR HAIL...WITH A MARGINAL RISK OF SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES CONTINUE DAILY WITH LOCALLY HEAVY RAINFALL THE PRIMARY HAZARD. THE HEAT INDEX WILL AGAIN REACH OR EXCEED TRIPLE DIGITS DAILY, BEGINNING MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF RAINFALL AND FLOODING ARE APPRECIATED.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:56 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson | 34 min |
| Jul 29, 1:00 PM CDT | Areal Flood Advisory | PAH | Todd | 3 hr |
| Jul 29, 3:57 PM CDT | Special Weather Statement | PAH | Daviess | 48 min |
Nearby
Flash Flood Warnings in Kentucky, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.